Winter Weather, New Castle
- When
- January 17, 12:00 PM EST to 6:00 PM EST
- Where
- New Castle forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.578, -75.639 (the zone’s center; the record gives no point)
One to three inches of snow accumulated in northern Delaware before the snow changed to rain during the afternoon of the 17th. Snow began across the state around Noon EST.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
One to three inches of snow accumulated in northern Delaware before the snow changed to rain during the afternoon of the 17th. Snow began across the state around Noon EST. Precipitation changed fairly quickly to rain by mid-afternoon in the central and southern part of the state, but took as late as 6 p.m. EST for the change to occur in New Castle County.
Actual accumulations included 2.6 inches at New Castle County Airport. The precipitation was caused by a low pressure system that moved northeast from Florida early in the morning on the 17th to near Myrtle Beach, South Carolina at 1 p.m. EST on the 17th, Cape Hatteras, North Carolina at 7 p.m. EST on the 17th, just east of Wallops Island, Virginia at 1 a.m. EST on the 18th and eastern Long Island, New York at 7 a.m. EST on the 18th. The surface high pressure system was already east of the region before the precipitation arrived and the position made it tough for the cold air to remained locked in near the surface.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jan 17, 11:02 AM EST, 58 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1102 AM EST THU JAN 17 2008
.SYNOPSIS...
LOW PRESSURE NEAR THE COAST OF GEORGIA LATE THIS MORNING WILL MOVE
NORTHEASTWARD TO SOUTHERN NEW ENGLAND FRIDAY MORNING. THIS LOW WILL
TRACK JUST EAST OF OUR AREA EARLY FRIDAY MORNING. A WEAK HIGH
PRESSURE SYSTEM LATER FRIDAY WILL BE FOLLOWED BY AN ARCTIC COLD
FRONT SATURDAY, WITH STRONG NORTHWEST WINDS USHERING IN THE
COLDEST AIR OF THE SEASON FOR SATURDAY NIGHT AND SUNDAY. A STORM
SYSTEM WILL POTENTIALLY TRACK TO OUR SOUTH AND EAST ON SATURDAY.
HIGH PRESSURE WILL THEN SETTLE OVER THE REGION ON MONDAY. ANOTHER
COLD FRONT WILL APPROACH THE REGION FOR TUESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AN AREA OF LOW PRESSURE CONTINUES TO SLOWLY ORGANIZE ACROSS THE
SOUTHEASTERN STATES WITH THE MAIN DEVELOPMENT ALONG THE GEORGIA
COAST. MEANWHILE, HIGH PRESSURE IS WEDGING ITS WAY DOWN INTO THE
MID ATLANTIC, HOWEVER IT WILL EVENTUALLY GIVE WAY AS THE STORM
SYSTEM MOVES NORTHEASTWARD THIS AFTERNOON AND TONIGHT. AN
EXAMINATION OF THE UPPER AIR SOUNDINGS FROM 12Z INDICATE A
DISTINCT DRY LAYER, HOWEVER THIS IS BEING OVERCOME FAIRLY QUICKLY
BASED ON SURFACE OBSERVATIONS TO OUR SOUTHWEST. 12Z SOUNDINGS FROM
LWX, APG AND OKX INDICATE THAT THE AIR MASS IS COLD ENOUGH TO
SUPPORT FROZEN PRECIPITATION FOR MANY AREAS FOR AWHILE.
EVAPORATIONAL COOLING SHOULD ALSO HELP TO COOL THE COLUMN SOME
MORE TO HELP GENERATE FROZEN PRECIPITATION. THE LEADING EDGE OF
THE PRECIPITATION SHIELD IS MOVING STEADILY NORTHWARD AS A
BAROCLINIC LEAF IS FAIRLY EVIDENT ON SATELLITE IMAGERY, HOWEVER IT
WILL STILL NEED TO BATTLE SOME DRY AIR. THIS WEATHER EVENT HAS
COLDER AIR TO START ALONG WITH LOWER SURFACE DEWPOINTS, AS THE
PREVIOUS ONE DID NOT HAVE THIS. SURFACE WINDS THOUGH ARE FROM THE
EAST OR SOUTHEAST AND THIS WILL EVENTUALLY TRANSPORT MILDER AIR
INTO THE BULK OF THE CWA, ESPECIALLY ALOFT. NORTH AND WEST OF
INTERSTATE 95, THE COLD AIR MAY BE TRAPPED FOR A LONGER PERIOD OF
TIME. EVEN WITH WARMER AIR COMING IN ALOFT, AND IT STILL APPEARS
THAT A VARIETY OF PRECIPIATION TYPES WILL BE QUITE POSSIBLE. WE ARE
CARRYING SNOW TO SPREAD NORTHWARD THIS AFTERNOON FOR MOST. SOUTHERN
AREAS MAY START AS SOME SNOW OR SLEET FOR A TIME, BUT THEN GO OVER
TO A CHILLY RAIN.
EVEN THOUGH IT APPEARS THE SNOWFALL AMOUNTS WILL FALL SHORT OF
ADVISORY CRITERIA, A WINTRY MIX IS ANTICIPATED WITH EVEN SOME
POCKETS OF FREEZING RAIN UP NORTH POSSIBLE. THIS WILL HAVE AN
IMPACT ON THE EVENING COMMUTE, THEREFORE WE OPTED TO HOIST A
WINTER WEATHER ADVISORY FROM BERKS COUNTY, THE LEHIGH VALLEY TO
MORRIS COUNTY, NORTHWESTWARD /SEE PHLWSWPHI FOR MORE INFORMATION/.
FOR AREAS ALONG THE INTERSTATE 95 CORRIDOR, WE ISSUED A SPECIAL
WEATHER STATEMENT AS WE CANNOT RULE OUT A COATING OF SOME
SNOW/SLEET BEFORE THE TRANSITION TAKES PLACE.
WITH THE CLOUDS ALREADY THICKENING UP, TEMPERATURES WILL LIKELY BE
A BIT COLDER THAN CURRENTLY INDICATED, THEREFORE SOME DOWNWARD
ADJUSTMENTS WERE MADE.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
A WINTER WEATHER ADVISORY HAS BEEN ISSUED FOR OUR NORTHWESTERN
ZONES THAT WILL RUN INTO FRIDAY MORNING. THIS IS TO COVER THE
MIXED PRECIPITATION THAT WILL TRANSITION FROM ALL SNOW AT THE
START, AND THE POTENTIAL FOR POCKETS OF FREEZING RAIN.
THE MODEL GUIDANCE HAS BEEN QUITE CONSISTENT IN BRINGING IN WARM AIR
WITH THE LOW PRESSURE SYSTEM AND PRECIP IS EXPECTED TO MIX WITH AND
CHANGE TO ALL RAIN FROM THE PHILLY METRO S AND E. N AND W, THERE
WILL BE SOME LINGERING MIX OR SNOW. IN THE LEHIGH VALLEY AND
NORTHWEST NEW JERSEY, THE PRECIPITATION MAY STAY WEIGHTED TOWARD
SNOW AND SLEET, BUT CANT RULE OUT SOME RAIN/FREEZING RAIN MIXING IN
AS WELL. THE PRECIPITATION TYPES AND TRENDS WILL BE MONITORED
THROUGH THIS AFTERNOON.
THE PRECIP WILL COME TO AN END EARLY FRIDAY MORNING AS THE LOW MOVES
BY. THIS IS A QUICK SHOT OF PRECIP, WITH ABOUT 0.50 INCHES ACRS THE
S AND E AND 0.25 TO 0.50 INCHES N AND W.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
LATEST GUIDANCE MOVES THE STORM N AND E OF THE AREA EARLY ON FRIDAY.
PRECIP WILL END FROM S TO NORTH AND SHOULD BE OVER WITH EVERYWHERE
DURING THE MORNING HOURS. HIGH PRESSURE WILL BUILD IN DURING FRIDAY
AND REMAIN OVER THE REGION THROUGH EARLY SATURDAY, BEFORE IT MOVES
EWD. TWO AREAS OF LOW PRESSURE WILL MOVE TOWARD THE AREA ON SATURDAY.
THE FIRST LOW PRESSURE SYSTEM WILL MOVE OUT OF THE GREAT LAKES
REGION AND WILL BRING A STRONG COLD FRONT THROUGH THE AREA SATURDAY
AFTERNOON. THE COLD FRONT WILL BRING THE COLDEST AIR OF THE SEASON
TO THE REGION SO FAR, WITH TEMPS ON SUNDAY LANGUISHING IN THE 20S
AND OVERNIGHT LOWS IN THE TEENS OVER MOST AREAS. THE SECOND LOW
PRESSURE SYSTEM IS FORECAST TO REMAIN OFFSHORE, BEFORE COMBINING
WITH THE FIRST LOW AS IT MOVES TOWARD THE CANADIAN MARITIMES. THE
FRONT WILL BRING SOME PRECIP TO THE AREA, MAINLY IN THE FORM OF SNOW
SHOWERS, THOUGH THERE MAY BE SOME RAIN MIXING IN IF IT STARTS DURING
THE DAY WITH THE WARM AIR, MAINLY IN THE SOUTHERN AREAS. HIGH
PRESSURE WILL BUILD IN FOR THE LATTER PART OF SUNDAY AND LAST
THROUGH MONDAY NIGHT. ANOTHER FRONTAL SYSTEM IS CURRENTLY FORECAST
TO MOVE THROUGH THE AREA NEXT TUESDAY. THIS SYSTEM WILL BRING SOME
CHANCES OF SNOW SHOWERS WITH IT AS WELL.
TEMPS LOOK TO BE ABOVE NORMAL ON FRIDAY, AT OR SLIGHTLY BELOW NORMAL
ON SATURDAY AND MUCH BELOW NORMAL FOR SUNDAY AND MONDAY. LATEST
GUIDANCE INDICATES THIS SHOULD BE ANOTHER QUICK COLD SHOT WITH TEMPS
MODERATING BY TUESDAY.
&&
.AVIATION /16Z THURSDAY THROUGH MONDAY/...
CLOUDS CONTINUE TO THICKEN UP WITH CEILINGS GRADUALLY COMING
DOWN. SOME UPDATED TAFS HAVE ALREADY BEEN SENT FOR THE TERMINALS
IN THE INTERSTATE 95 CORRIDOR TO INDICATE MORE SNOW TO START AND
LOWER VISIBILITIES SOME. WE ALSO INCLUDED THE MENTION OF SOME
SLEET. OBSERVATIONS TO OUR SOUTHWEST INDICATE MORE SNOW OCCURRING
RIGHT FROM THE START AS EVAPORATIONAL COOLING OCCURS. THIS TREND
IS ANTICIPATED TO CONTINUE FARTHER NORTH OVER THE NEXT SEVERAL
HOURS. THE SNOW BEGINS LIGHT, HOWEVER AFTER A FAIRLY SHORT PERIOD
OF TIME, VISIBILITIES HAVE BEEN DROPPING TO 2SM OR LOWER WITH A
RAPID LOWERING OF THE CEILINGS. WE MAY HAVE TO AMEND AGAIN TO
LOWER CEILINGS QUICKER AS WELL AS VISIBILITIES. WE WILL CLOSELY
MONITOR THE TRENDS. WINDS GENERALLY EAST TO SOUTHEAST AT 10 KNOTS
OR LESS.
AT ACY/MIV, SOME EVAPORATIONAL COOLING WILL PROBABLY ALLOW A BRIEF
PERIOD OF SNOW, PERHAPS SOME SLEET, BEFORE THE PRECIPITATION
BECOMES ALL RAIN BY SUNSET. AT ILG/PHL/PNE/TTN, SNOW IS EXPECTED
TO MIX WITH SLEET LATER THIS AFTERNOON INTO THE EVENING THEN IT
SHOULD TURN OVER TO RAIN AROUND 00Z. TTN WOULD BE THE LAST TO
CHANGE. ABE/RDG WILL SEE SNOW DEVELOPING AND CONTINUE INTO TONIGHT
BEFORE MIXING WITH SLEET AND POSSIBLY CHANGING TO RAIN /WE CANNOT
RULE OUT SOME FREEZING RAIN/.
THE LONG RANGE OUTLOOK IS FOR VFR CONDITIONS TO RETURN ON FRIDAY AS
DRY AIR MOVES IN FROM THE WEST WITH GUSTY WINDS. THE NEXT THREAT OF
PCPN, MAINLY IN THE FORM OF SNOW SHOWERS IS FOR SATURDAY AND
SATURDAY NIGHT. BRISK WINDS SHOULD FOLLOW FOR MONDAY.
&&
.MARINE...
THE LOW PRESSURE SYSTEM THAT MOVES NE FROM OFF THE SOUTHEAST US
COAST HAVE CAUSED WINDS TO TURN MORE EASTERLY AS IT APPROACHES
FROM THE SOUTH. AS THE LOW HEADS NORTHEASTWARD AND MOVES BY THE
NJ/DE COASTS TONIGHT, THE WINDS COME AROUND TO THE NORTHWEST. DUE
TO THE INCREASED GRADIENT FROM THE APPROACHING LOW AND DEPARTING
HIGH PRESSURE, WIND SPEEDS SHOULD INCREASE TO 25 KT FROM SOUTH TO
NORTH LATE THIS AFTN AND EARLY TONIGHT. SCA REMAIN AS IS. AS THE
LOW MOVES BY TO THE EAST, MOSTLY RAIN SHOULD FALL OVER THE COASTAL
WATERS, ALTHOUGH SOME SNOW OR SLEET IS POSSIBLE OVER THE WATERS TO
THE NORTH OF LITTLE EGG INLET NJ AT THE ONSET LATER TODAY.
ON FRIDAY, CONTINUED NW FLOW ALONG WITH COLD AIR ADVECTION, SHOULD
ALLOW GUSTY WINDS TO CONTINUE. ALSO, THE GUSTY WINDS COULD ALSO
SPREAD INTO THE UPPER PART OF DELAWARE BAY AND A SMALL CRAFT
ADVISORY MIGHT BE NEEDED THERE TOO.
THE GRADIENT SHOULD WEAKEN FRIDAY NIGHT ALLOWING WINDS TO DECREASE.
A COLD FRONT IS FORECAST TO CROSS THE REGION SATURDAY AND THIS FRONT
COULD BE ACCOMPANIED BY SOME RAIN OR SNOW SHOWERS. MUCH COLDER AIR
FOLLOWS SATURDAY NIGHT AND SUNDAY ON BRISK NORTHWEST WINDS THAT WILL
PROBABLY REACH GALE FORCE.
SUNDAY NIGHT AND MONDAY THE WINDS SHOULD DECREASE AS HIGH PRESSURE
MOVES ACROSS THE AREA.
&&
.EQUIPMENT...
THE KDIX /FORT DIX, NJ/ DOPPLER RADAR HAS BEEN TAKEN DOWN FOR A
FEW HOURS THIS MORNING TO INSTALL A NEEDED PART. THE RADAR SHOULD
BE BACK IN OPERATION AROUND NOON.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 10 AM EST
FRIDAY FOR PAZ054-055.
WINTER WEATHER ADVISORY FROM 3 PM THIS AFTERNOON TO 10 AM EST
FRIDAY FOR PAZ060>062.
NJ...WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 10 AM EST
FRIDAY FOR NJZ001.
WINTER WEATHER ADVISORY FROM 3 PM THIS AFTERNOON TO 10 AM EST
FRIDAY FOR NJZ007-008.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 5 PM EST
FRIDAY FOR ANZ431-452>455.
SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 5 PM EST
FRIDAY FOR ANZ450-451.
&&
SYNOPSIS...GORSE/LN
NEAR TERM...GORSE/ROBERTSON/
SHORT TERM...GORSE/ROBERTSON/LN/
LONG TERM...LN
AVIATION...GORSE/STAUBER
MARINE...GORSE/STAUBER
EQUIPMENT...GORSEHAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1110 AM EST THU JAN 17 2008 NJZ007-008-PAZ060>062-181615- WARREN-MORRIS-BERKS-LEHIGH-NORTHAMPTON- 1110 AM EST THU JAN 17 2008 ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND EAST CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ001-PAZ054-055-181615- SUSSEX-CARBON-MONROE- 1110 AM EST THU JAN 17 2008 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 10 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-MDZ008-NJZ009-010-012>020-026-027-PAZ067>071-181615- NEW CASTLE-CECIL-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-COASTAL OCEAN-SOUTHEASTERN BURLINGTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 1110 AM EST THU JAN 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT PRECIPITATION WILL MOVE INTO THE AREA LATER THIS AFTERNOON. PRECIPITATION MAY START OUT AS A MIXTURE OF RAIN, SLEET, AND SNOW. THERE MAY BE A SLIGHT SLEET AND SNOW ACCUMULATION ACROSS PORTIONS OF THE AREA, MAINLY HIGHER ELEVATIONS AREAS NORTH AND WEST OF PHILADELPHIA. THESE AREAS MAY SEE 1 TO 2 INCHES OF ACCUMULATION. THE PHILADELPHIA METROPOLITAN AREA AND AREAS SOUTHWARD MAY ONLY SEE A COATING TO UP TO AN INCH. OVERNIGHT AS WARM AIR BEGINS TO MOVE IN, PRECIPITATION SHOULD CHANGE OVER TO MORE RAIN OR A RAIN SLEET MIXTURE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002>004-MDZ012-015-019-020-NJZ021>025-181615- KENT DE-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC- 1110 AM EST THU JAN 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT PRECIPITATION WILL MOVE INTO THE AREA LATER THIS AFTERNOON. PRECIPITATION MAY START OUT AS A MIXTURE OF RAIN, SLEET, AND SNOW. NO SIGNIFICANT ACCUMULATIONS ARE EXPECTED AT THIS TIME. OVERNIGHT AS WARM AIR BEGINS TO MOVE IN, PRECIPITATION SHOULD CHANGE OVER TO ALL RAIN, ESPECIALLY AREAS FARTHEST SOUTH AND CLOSER TO THE SHORE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ431-452>455-181615- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 1110 AM EST THU JAN 17 2008 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 5 PM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450-451-181615- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- 1110 AM EST THU JAN 17 2008 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 5 PM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-181615- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 1110 AM EST THU JAN 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ROBERTSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1047 AM EST THU JAN 17 2008 NJZ009-010-PAZ067>069-171800- HUNTERDON-SOMERSET-CHESTER-MONTGOMERY-BUCKS- INCLUDING THE CITIES OF...FLEMINGTON...SOMERVILLE... WEST CHESTER...NORRISTOWN...DOYLESTOWN 1047 AM EST THU JAN 17 2008 ...WINTRY WEATHER TO AFFECT THE REGION THROUGH TONIGHT... AN AREA OF LOW PRESSURE...LOCATED ALONG THE SOUTH CAROLINA COAST... WILL CONTINUE TO MOVE NORTHEAST TODAY AND THEN UP ALONG THE EAST COAST THROUGH FRIDAY MORNING. THIS LOW WILL BRING PRECIPITATION TO THE AREA BEGINNING EARLY THIS AFTERNOON. TEMPERATURES SHOULD BE COLD ENOUGH AT THE START FOR THE PRECIPITATION TO BEGIN AS ALL SNOW. HOWEVER, THERE MAY BE POCKETS OF SLEET MIXED IN AS WELL. RAIN WILL BEGIN TO MIX IN LATE THIS EVENING WITH POSSIBLE ACCUMULATIONS OF 1 TO 2 INCHES OF SNOW AND SLEET BY FRIDAY MORNING, ESPECIALLY IN THE HIGHER ELEVATIONS. THIS IS A FAST MOVING SYSTEM AND OVERALL PRECIPITATION AMOUNTS WILL BE IN THE ONE QUARTER TO ONE HALF INCH RANGE. IF YOU MUST TRAVEL THIS AFTERNOON AND EVENING, PLEASE ALLOW EXTRA TIME TO REACH YOUR DESTINATION. SLOW DOWN AND BE PREPARED FOR SLIPPERY ROAD CONDITIONS. THIS STORM IS LIKELY TO IMPACT THE RUSH HOUR COMMUTE THIS EVENING. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR YOUR FAVORITE LOCAL MEDIA SOURCE FOR FURTHER UPDATES ON THIS STORM. DEZ001-MDZ008-NJZ012>020-027-PAZ070-071-171800- NEW CASTLE-CECIL-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH- MERCER-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN- SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...ELKTON...NEW BRUNSWICK... FREEHOLD...SANDY HOOK...TRENTON...PENNSVILLE...GLASSBORO... CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...JACKSON... WHARTON STATE FOREST...MEDIA 1047 AM EST THU JAN 17 2008 ...WINTRY WEATHER TO AFFECT THE REGION THROUGH TONIGHT... AN AREA OF LOW PRESSURE...LOCATED ALONG THE SOUTH CAROLINA COAST... WILL CONTINUE TO MOVE NORTHEAST TODAY AND THEN UP ALONG THE EAST COAST THROUGH FRIDAY MORNING. THIS LOW WILL BRING PRECIPITATION TO THE AREA BEGINNING EARLY THIS AFTERNOON. TEMPERATURES SHOULD BE COLD ENOUGH AT THE START FOR THE PRECIPITATION TO BEGIN AS ALL SNOW. HOWEVER, THERE MAY BE POCKETS OF SLEET MIXED IN AS WELL. A CHANGEOVER TO MOSTLY RAIN IS EXPECTED TO REACH PHILADELPHIA AND THE SURROUNDING AREAS SOUTH AND EAST BY THIS EVENING. HOWEVER, SOME AREAS MAY CONTINUE TO SEE SOME SLEET MIXED IN WITH THE RAIN. THERE COULD BE POSSIBLE ACCUMULATIONS OF A COATING TO AN INCH BY FRIDAY MORNING. THIS IS A FAST MOVING SYSTEM AND OVERALL PRECIPITATION AMOUNTS WILL BE IN THE ONE QUARTER TO ONE HALF INCH RANGE. IF YOU MUST TRAVEL THIS AFTERNOON AND EVENING, PLEASE ALLOW EXTRA TIME TO REACH YOUR DESTINATION. SLOW DOWN AND BE PREPARED FOR SLIPPERY ROAD CONDITIONS. THIS STORM IS LIKELY TO IMPACT THE RUSH HOUR COMMUTE THIS EVENING. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR YOUR FAVORITE LOCAL MEDIA SOURCE FOR FURTHER UPDATES ON THIS STORM. MEOLA
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1049 AM EST THU JAN 17 2008 NJZ009-010-PAZ067>069-172300- HUNTERDON-SOMERSET-CHESTER-MONTGOMERY-BUCKS- INCLUDING THE CITIES OF...FLEMINGTON...SOMERVILLE... WEST CHESTER...NORRISTOWN...DOYLESTOWN 1049 AM EST THU JAN 17 2008 ...WINTRY WEATHER TO AFFECT THE REGION THROUGH TONIGHT... AN AREA OF LOW PRESSURE...LOCATED ALONG THE SOUTH CAROLINA COAST... WILL CONTINUE TO MOVE NORTHEAST TODAY AND THEN UP ALONG THE EAST COAST THROUGH FRIDAY MORNING. THIS LOW WILL BRING PRECIPITATION TO THE AREA BEGINNING EARLY THIS AFTERNOON. TEMPERATURES SHOULD BE COLD ENOUGH AT THE START FOR THE PRECIPITATION TO BEGIN AS ALL SNOW. HOWEVER, THERE MAY BE POCKETS OF SLEET MIXED IN AS WELL. RAIN WILL BEGIN TO MIX IN LATE THIS EVENING WITH POSSIBLE ACCUMULATIONS OF 1 TO 2 INCHES OF SNOW AND SLEET BY FRIDAY MORNING, ESPECIALLY IN THE HIGHER ELEVATIONS. THIS IS A FAST MOVING SYSTEM AND OVERALL PRECIPITATION AMOUNTS WILL BE IN THE ONE QUARTER TO ONE HALF INCH RANGE. IF YOU MUST TRAVEL THIS AFTERNOON AND EVENING, PLEASE ALLOW EXTRA TIME TO REACH YOUR DESTINATION. SLOW DOWN AND BE PREPARED FOR SLIPPERY ROAD CONDITIONS. THIS STORM IS LIKELY TO IMPACT THE RUSH HOUR COMMUTE THIS EVENING. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR YOUR FAVORITE LOCAL MEDIA SOURCE FOR FURTHER UPDATES ON THIS STORM. DEZ001-MDZ008-NJZ012>020-027-PAZ070-071-172300- NEW CASTLE-CECIL-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH- MERCER-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN- SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...ELKTON...NEW BRUNSWICK... FREEHOLD...SANDY HOOK...TRENTON...PENNSVILLE...GLASSBORO... CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...JACKSON... WHARTON STATE FOREST...MEDIA 1049 AM EST THU JAN 17 2008 ...WINTRY WEATHER TO AFFECT THE REGION THROUGH TONIGHT... AN AREA OF LOW PRESSURE...LOCATED ALONG THE SOUTH CAROLINA COAST... WILL CONTINUE TO MOVE NORTHEAST TODAY AND THEN UP ALONG THE EAST COAST THROUGH FRIDAY MORNING. THIS LOW WILL BRING PRECIPITATION TO THE AREA BEGINNING EARLY THIS AFTERNOON. TEMPERATURES SHOULD BE COLD ENOUGH AT THE START FOR THE PRECIPITATION TO BEGIN AS ALL SNOW. HOWEVER, THERE MAY BE POCKETS OF SLEET MIXED IN AS WELL. A CHANGEOVER TO MOSTLY RAIN IS EXPECTED TO REACH PHILADELPHIA AND THE SURROUNDING AREAS SOUTH AND EAST BY THIS EVENING. HOWEVER, SOME AREAS MAY CONTINUE TO SEE SOME SLEET MIXED IN WITH THE RAIN. THERE COULD BE POSSIBLE ACCUMULATIONS OF A COATING TO AN INCH BY FRIDAY MORNING. THIS IS A FAST MOVING SYSTEM AND OVERALL PRECIPITATION AMOUNTS WILL BE IN THE ONE QUARTER TO ONE HALF INCH RANGE. IF YOU MUST TRAVEL THIS AFTERNOON AND EVENING, PLEASE ALLOW EXTRA TIME TO REACH YOUR DESTINATION. SLOW DOWN AND BE PREPARED FOR SLIPPERY ROAD CONDITIONS. THIS STORM IS LIKELY TO IMPACT THE RUSH HOUR COMMUTE THIS EVENING. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR YOUR FAVORITE LOCAL MEDIA SOURCE FOR FURTHER UPDATES ON THIS STORM. MEOLA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1141 AM EST THU JAN 17 2008 DEZ002>004-MDZ012-015-019-020-NJZ021>023-172100- KENT DE-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES- TALBOT-CAROLINE-CUMBERLAND-ATLANTIC-CAPE MAY- INCLUDING THE CITIES OF...DOVER...GEORGETOWN...REHOBOTH BEACH... CHESTERTOWN...CENTREVILLE...EASTON...DENTON...MILLVILLE... HAMMONTON...CAPE MAY COURT HOUSE 1141 AM EST THU JAN 17 2008 ...WINTRY WEATHER TO AFFECT THE REGION THIS AFTERNOON... AN AREA OF SNOW WILL MOVE ACROSS THE REGION THROUGH THIS AFTERNOON. SOME AREAS MAY PICK UP A COATING TO LESS THAN ONE INCH AT THE ONSET OF THE SNOW. VISIBILITIES MAY DROP QUICKLY WHERE HEAVIER SNOW IS FALLING. HOWEVER, THE PRECIPITATION IS EXPECTED TO CHANGE OVER TO RAIN, AND POSSIBLY MIX WITH SLEET, BY SUNDOWN. IF YOU MUST TRAVEL THIS AFTERNOON AND EVENING, PLEASE ALLOW EXTRA TIME TO REACH YOUR DESTINATION. SLOW DOWN AND BE PREPARED FOR SLIPPERY ROAD CONDITIONS. ROBERTSON/MEOLA
The national radar mosaic for the moment the first event began.
1 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Delaware in 2008Every state in 2008This day in weather historyWarnings in Delaware, January 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 73614.